Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Geometrical realization of combinatorial geometries

Author: J. H. Mason
Journal: Proc. Amer. Math. Soc. 30 (1971), 15-21
MSC: Primary 05B35
MathSciNet review: 0309769
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method of depicting combinatorial geometries geometrically is used to construct examples of small combinatorial geometries which arise as subsets of a vector space over division rings restricted by their characteristic.

References [Enhancements On Off] (What's this?)

  • [1] H. H. Crapo and G.-C. Rota, Combinatorial geometries, privately printed, December 1968.
  • [2] J. E. Blackburn, H. H. Crapo and D. A. Higgs, A catalogue of combinatorial geometries (unpublished).
  • [3] A. W. Ingleton, A note on independence functions and rank, J. London Math. Soc. 34 (1959), 49-56. MR 21 #655. MR 0101848 (21:655)
  • [4] T. Lazarson, The representation problem for independence functions, J. London Math. Soc. 33 (1958), 21-25. MR 20 #5156. MR 0098701 (20:5156)
  • [5] S. Mac Lane, Some intepretations of abstract linear dependence in terms of projective geometry, Amer. J. Math. 28 (1937), 22-32.
  • [6] P. Vamös, Private communication via R. A. Brualdi, July 1969.
  • [7] H. Whitney, On the abstract properties of linear dependence, Amer. J. Math. 57 (1935), 509-533. MR 1507091

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05B35

Retrieve articles in all journals with MSC: 05B35

Additional Information

Keywords: Combinatorial geometry, representation, vector space, division ring, rank, circuit, Euclidean space, nonrepresentable geometry
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society